I was just wondering about some side effects

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD I was just wondering about some side effects

Viewing 3 reply threads
  • Author
    Posts
    • #110717
      Leidie56
      Participant

      The medication Adderall is helping but the side effect of loss of appetite has really hit hard
      I have been taking it for two weeks and I’m forcing myself to eat something around 2,3,or 4 pm
      What can I do??? Please help

      • This topic was modified 1 year, 8 months ago by Leidie56.
    • #110807
      Penny Williams
      Keymaster

      Try the suggestions in this article:

      ADHD Medication Side Effects That No One Should Tolerate

      Penny
      ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism

    • #111367
      kyliez
      Participant

      The same thing happens to me, I have lost quite a bit of weight because of these pills. I find that once I take them I feel like my body rejects food, making it difficult to even chew and swallow my food without gagging.
      Some practices I try to maintain is eating as soon as I get up and then taking my medication, bringing a light snack such as an apple to work and I force myself to eat it, and then by the time I get home my body usually starts to get hungry.

      Something else that really helped me was thick liquids. My problem is the gagging/ body not accepting the food so I would drink a V8 juice or fruit smoothie so I didnt have to chew it and my body wouldnt react. Thick liquids have more nutrients in them than just water or juice does too.

      I hope my experiences can help you with yours. You are definitely not alone about the loss of appetite, I struggle with this on a day to day basis.

    • #112097
      Getittogethergirl
      Participant

      I take adderall too and had a similar experience. I will say most of my negative symptoms greatly improved as time went on (a month or so). I still don’t get real hungry, BUT I am no longer experiencing food aversion and am able to eat at regular mealtimes (if I remember to).

      I got up to 20mg and started having really invasive negative side effects (mostly severe restless leg syndrome) that went away when I went back to 15mg, so you might try going down on your prescription if time doesn’t help your side effects. Good luck!

Viewing 3 reply threads

You must be logged in to reply to this topic.